PSA DECLINING WHILE IT WAS RISING - Advanced Prostate...

Advanced Prostate Cancer
10,522 members12,559 posts

PSA DECLINING WHILE IT WAS RISING

ROLNCIN1
ROLNCIN1

GM ALL,

MY HUSBAND HAS BEEN ON LUPRON FOR 8 YEARS. HIS PSA ROSE TO 1.6 FROM .5 IN 1 MONTH . WE CONTINUED WITH HIS TREATMENT AND FOR THE LAST 3 MONTHS HIS PSA HAS DECLINED EVERY MONTH AND NOW DOWN TO .89.

THIS HASN'T HAPPENED TO US EVER, AND OUR ONCOL. AS WELL AS WE ARE THRILLED.

HAS ANYONE EXPERIENCED THIS?

THANKS

BOOGEE

20 Replies
oldestnewest

Lupron may be failing. He has gotten a lot of years out of it!!!!!!! He responds well to treatment. His PSA is still low so don't panic. Maybe it's time to move on new treatments i.e. Caxodex, Xtandi, Zytiga, and some chemotherapy.

It's good news -sometimes the cancer is more active than other times. Now that he is officially "castration resistant" it allows him to get a wider range of medicines.

ROLNCIN1
ROLNCIN1
in reply to Tall_Allen

Thanks guys. I think our Oncol. wants to stay on this regiment that my husband has been on unless or until it reaches 2.

Is that reasonable in your experience?

Boogee

j-o-h-n
j-o-h-n
in reply to ROLNCIN1

75 years ago today those brave men saved our freedom, now don't let it dwindle away from us.

Good Luck, Good Health and Good Humor.

j-o-h-n Thursday 06/06/2019 5:53 PM DST

I had such a bump with Zytiga. My onc put it down to rapid cell death causing a temporarily increased flux of PSA into my bloodstream.

Hi Brent,

My husbands treatment hasn't changed in 8 years.

We thought once his psa increases while on treatment he is castrate resistant and that may still be the case, however it has gone down for 3 straight months.

Had been .5 and in 1 month went to 1.6.

It now is .89.

Oncol. wants to stay with this Lupron treatment monthly until or when it reaches 2 or above.

BOOGEE

CalBear74
CalBear74
in reply to ROLNCIN1

I have been on Eligard/Lupron for seven years and I have had fluctuations. I went from 0.45 to 0.06 in my fifth year and six months later it was 0.06 again, and then six months later 0.21. And now 0.40. I specifically asked if this is an indicator of resistance. The answer was "maybe...have a nice summer and we will check again in the fall." I should add, though, that I am on IP-6 with the Lupron and my doctors know it. They act scornful of supplements, but they respect Dr. Shamsuddin. Also, making my situation a little tricky for my physicians is the fact I have an intact prostate as the metastases precluded surgery or radiation in 2012. I have never had either.

Your husband has good suppression of T, so the Lupron is doing its job. Go out and enjoy life.

ROLNCIN1
ROLNCIN1
in reply to CalBear74

My husband too had started a supplement 4 months ago along with his Lupron injection and he also gets a Xgeva monthly.

We discussed this as well with his Oncol. and she said keep doing what we are doing.

We are aware things can can from month to month and every man's journey with this beast is his own.

What works for us may not work for you or anyone else.

Take care!

BOOGEE

I hope you understand that when you use Lupron you are "fooling" the pituitary gland by telling it to send out a hormone to stop the production of androgens throughout the body. This is called "chemical castration". After a while the pituitary catches on and stops sending out this hormone, and the patient is "castration resistant". I have seen on this website many men have said they believe that everyone taking shots for castration will all eventually become castration resistant. You understand that when the PSA goes up it means that somewhere in the body prostate cells are multiplying. Your doctor should find other chemical agents to use in this case. I wish you well.

ROLNCIN1
ROLNCIN1
in reply to JimVanHorn

Hi Jim,

Yes we understand that to be true. My husband has been on continuous Lupron for 8 years, so we were just shocked as it has started going down now while on the same treatment.

Next month will be the 4th month {if it drops} again. My husband gets monthly treatment of Lupron.

One month he was at .50 and then in 1 month it jumped to 1.60 in 1 month and started declining continually.

He now is .86

I say we as my husband and I are a team re: this dreaded disease.

BTW our Oncol. will consider changing treatments if or when the PSA reaches 2 or above.

Thanks for your reply!

BOOGEE

Hirsch
Hirsch
in reply to ROLNCIN1

Any reason for monthly Lupron? Most of us do every 3 months.

ROLNCIN1
ROLNCIN1
in reply to Hirsch

Yes it's actually easier on him as far as SE. to have it monthly.

It's less med. going in with each injection.

Years ago he had injections quarterly and his SE were much much worse.

He has very little SE with the monthly injection.

Were not wanting to poke the bear.

BOOGEE

Hirsch
Hirsch
in reply to ROLNCIN1

That’s good

When is the last time he had a blood test for "T" level ? This needs to be monitored while on ADT....

ROLNCIN1
ROLNCIN1
in reply to Fairwind

Hi Fairwind,

He gets monthly blood draws that inc. his T levels.

He is under 10, I belive at 7.

BOOGEE

Monthly blood draws for T ? Why So frequently

Yes our Oncol

checks for his PSA level monthly as well as T-levels.

It has been that way for 8 years a monthly draw.

Before he gets his Lupron Dr. needs to see that the Lupron is working!

BOOGEE

Since the PSA has reversed itself there is no reason for immediate concern. If he is on Lupron and the PSA begins to again show signs of increasing the first thing you should do is confirm that he is still castrate by having his testosterone level checked (a blood test). His testosterone level should be below 20 ng/ml. If it isn't then the doctor should be changing the hormone manipulation (possibly gong over to Firmagon).

Thanks Joel,

Our Oncol. is on top of his treatment as we have discussed what's next if "What if"

comes and thanks for the concern.

BOOGEE

You may also like...